Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


neuropathy in feet
May 20, 2004

neuropathy in feet ive recently had worse pain in feet (no d meds) & tried amiltryptiline, neurontin without success, now on morphine & effexor (my psy says that effexor also works for physical pain; do u know something about this? thks ps:everyone can respond on dukmenen@hotmail.com

Response from Dr. Henry

3TC can also aggravate neuropathy in some patients. There are several clinical trials looking at new drugs for neuropathy. One is using a potent form of capsaicin that is painted on the involved area. The ACTG is also about to open a study using a new drug that looks promising for neuropathy (don't have that reference handy but if there is an ACTG site near you in the US I would contact them). I have had a few patients get some further relief with effexor. Some patients get some benefit from acupuncture or some alternative meds (such as L-carnitine, NAC, some vitamins--see Jon Kaiser's book Healing HIV or the web site www.daair.org for some details). I have not had any one approach work consistently. I also get a pain clinic to help me out in some cases. KH



Previous
Help with Metimucil question from May 10
Next
How can I cleanse my liver and kidneys

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement